Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Hypothyroid, on thyronorm. Calcium deficiency, hair loss, sleep problems. Is increase in thyronorm dosage required ?

Hi, I am 24 years old and I have hypothyroid . i am taking thyronorm 50 mcg from last 1.5 years. My thyroid level has gone down from 49 to 7 now but recently found calcium deficiency to a higher level only 8 which should be within range from 18. I am doubtful about taking Calcium tablets with thyronorm. and my Dr has asked me to increase the thyronorm dosage to 75mcg. Is this required? I am experiencing hair loss and sleep problems also. Can you please assist for the same!!!
Asked On : Sun, 7 Oct 2012
Answers:  1 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Infertility Specialist 's  Response
It seems that both thyroid & parathyroid glands are failing. You need calcium supplement, but don't take calcium tablet along with Thyroxine. There should be at least 4 hours gap between two tablets. Also if you are having no symptom of calcium deficiency, its better to check calcium level once again before starting treatment. Its necessary to find out cause of both deficiencies if present. Your endocrinologist will assist you in this matter.
Wish you good health.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor